SciELO - Scientific Electronic Library Online

 
vol.26 issue3Case report: Cecal ameboma as a complication of intestinal amebiasis author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Services on Demand

Article

Indicators

Related links

  • On index processCited by Google
  • Have no similar articlesSimilars in SciELO
  • On index processSimilars in Google

Share


Revista Colombiana de Gastroenterologia

Print version ISSN 0120-9957

Abstract

HUERTAS GAMBOA, José Fernando; HURTADO H, Jean Sebastián  and  HOLGUIN ROJAS, Jaime. Hepatitis B virus reactivation secondary to immunosuppressive treatment. Rev Col Gastroenterol [online]. 2011, vol.26, n.3, pp.230-233. ISSN 0120-9957.

Reactivation of hepatitis B virus (HBV) replication in patients undergoing immunosuppressive therapy may precipitate flare ups of chronic HBV infections. We present the case of a 57 year old female who had suffered six weeks of abdominal discomfort, dyspepsia, and joint paint. After three weeks of therapy with prednisolone, methotrexate and chloroquine, the patient developed ascites and increased serum levels of AST and ALT. Chronic hepatitis B infection was confirmed by liver biopsy. Conclusion: Tests for hepatitis B should be conducted before immunosuppressive therapy is begun. Corticosteroids and other immune suppressors can reactivate hepatitis B and produce severe clinical symptoms and can put the patient's life at risk

Keywords : Hepatitis; immunological tolerance; viral activation.

        · abstract in Spanish     · text in English | Spanish     · English ( pdf ) | Spanish ( pdf )

 

Creative Commons License All the contents of this journal, except where otherwise noted, is licensed under a Creative Commons Attribution License